MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Model Number E1559
Medical Device Problem Codes Break (1069); Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during conization, the loop electrode broke and was not recognized by the generator.Nothing fell into patient's cavity.A new device was used to continue the procedure.There was no patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional: evaluation summary: one device was received for evaluation.The returned product did not meet specification as received.Visual inspection showed that the loop electrode was broken.The investigation found that the loop electrode was broken and so, the device was not detected by the generator.The loop can be broken due to mechanical damage by the user, or due to the user using abnormally high generator settings.The generator settings were not reported by the customer.The investigation identified the root cause of the reported event to be user.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7542676
Report Number1717344-2018-00756
Device Sequence Number1224444
Product Code HGI
UDI-Device Identifier10884524000169
UDI-Public10884524000169
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2021
Device Model NumberE1559
Device Catalogue NumberE1559
Device Lot NumberX1217FX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2018
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer05/31/2018
10/02/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date06/15/2018
10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1